Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What is the cure for spotting that was noticed after falling of mirena?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hello, I had the mirena in for 1 week before it fell out. There was no spotting or anything else and about a week after that I started spotting. The spotting started on a friday and its now tuesday...I need the spotting to stop by wed or thurs at the latest. Any suggestions on how to do this? Someone told me to take 2 naproxen 500mg and iron pills and drink lemon juice. (im anemic...used to have heavy periods up until last month) help please!
Posted Sun, 15 Dec 2013 in Birth Control
Answered by Dr. Sree Gouri SR 25 minutes later
Brief Answer: Anti - fibrinolytic drugs Detailed Answer: Hi, Thanks for the query. After removal of or falling out of intrauterine contraceptive device, bleeding can occur due to withdrawal effect. Usually this spotting will subside soon. If the spotting is persisting, better to go for anti - fibrinolytic drugs like tranexamic acid with your doctor's advice. Better to use any drug with doctor's advice only. So consult gynecologist once. If needed you can take progesterone pills also to control the bleeding. But after stopping, progesterone pills can lead to withdrawal bleeding. Naproxen is analgesic. It may not help in controlling the bleeding. You can continue iron tablets. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Follow-up: What is the cure for spotting that was noticed after falling of mirena? 44 minutes later
Hello, Thank you for your advice but im a veteran and have medical insurance through the VA and it takes months just to see a doctor for something small. Besides the iron pills there nothing over the counter or herbs I can take?
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer: hormonal pills or anti - fibrinolytic drugs Detailed Answer: Hi, Usually herbs may not help in treating the spotting. The possible options to you are: -As withdrawal bleeding may subside soon, wait and watch. -If possible get oral combined contraceptive pills or progesterone pills. Starting the pills within first 5 days of the cycle, will give contraceptive protection and also help in controlling the bleeding. - Anti fibrinolytic drugs like tranexa will help in controlling the bleeding. But I don't think it is available on counter in US. I am sorry, but the options are like this. Iron pills may improve your hemoglobin status but they won't help in decreasing the bleeding generally. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor